Texas, 2012

Hail and Damaging Winds in Texas, June 6 to 7, 2012

June 6 to 7, 2012 · NWS FWD · 32 events in 12 counties and zones

Severe thunderstorms developed along an outflow boundary across the northwestern counties of the CWA. Additional severe thunderstorms developed along the outflow boundaries from these initial storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$469,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe thunderstorms developed along an outflow boundary across the northwestern counties of the CWA. Additional severe thunderstorms developed along the outflow boundaries from these initial storms. Downburst winds produced relatively minor damage along the path of these storms but one downburst tore the roof off an apartment building in Fort Worth. Hail up to the size of quarters was reported but hen egg sized hail was reported in Denton County. In addition, lightning damaged a theatre in Carrollton and the Hill County Law Enforcement Center in Hillsboro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 6, 12:11 PM CST, 19 minutes earlier.

Area forecast discussion, Jun 6, 12:11 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
111 PM CDT WED JUN 6 2012

.AVIATION...
THE PRIMARY AVIATION WEATHER CONCERN WITH THIS TAF PACKAGE WILL BE
THE TIMING AND LOCATION OF THUNDERSTORMS. THE ATMOSPHERE WILL
REMAIN MOIST AND UNSTABLE ACROSS NORTH TEXAS THROUGH THURSDAY.
LARGE SCALE LIFT FROM AN APPROACHING LOW AS WELL AS MESOSCALE LIFT
FROM LINGERING AND NEW OUTFLOW BOUNDARIES WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS. THE MOST LIKELY WINDOW FOR STORMS AT
THE TAF SITES TODAY WILL BE BETWEEN 21 AND 01Z DURING PEAK SURFACE
HEATING. STORMS MAY CONTINUE THROUGH THE NIGHT BUT WILL MOST
LIKELY REMAIN CLOSER TO THE UPPER LOW. THE COVERAGE OF STORMS
AFTER SUNRISE THURSDAY WILL ALSO BE LARGELY DEPENDENT ON THE
POSITION OF THE UPPER LOW. SINCE THERE IS STILL MODEL DISAGREEMENT
ON THE LOCATION OF THE UPPER LOW THURSDAY...WILL ONLY MENTION VCTS
THURSDAY AFTERNOON IN THE EXTENDED HOURS OF THE DFW TAF.

AN EAST TO SOUTHEAST WIND WILL PREVAIL AT SPEEDS GENERALLY LESS
THAN 12 KNOTS...EXCEPT FOR STRONG AND GUSTY WINDS IN AND NEAR
COLLAPSING THUNDERSTORMS.

79

&&

.UPDATE...
THE MID-LEVEL LOW IS MAKING GRADUAL PROGRESS TO THE EAST...AND THE
SUBSIDENT ZONE THAT HAS DOMINATED NORTH TEXAS IS BEING SHUNTED
EAST IN THE PROCESS. AN OUTFLOW BOUNDARY HAS INVADED WESTERN ZONES
AND WILL SOON BE LIFTING A BUOYANT BOUNDARY LAYER WHOSE MLCAPE
VALUES ALREADY EXCEED 1000 J/KG. WITH MINIMAL INHIBITION AND
FAVORABLE MID-LEVEL FORCING ALOFT...THIS BOUNDARY SHOULD SOON
BECOME THE FOCUS FOR CONVECTION THAT WILL PROPAGATE FURTHER EAST
INTO THE CWA AS THE AFTERNOON PROGRESSES.

LATE MORNING UPDATE ENHANCES POPS IN WESTERN ZONES. MOST OTHER
EDITS INVOLVE HOURLY EVOLUTION OF WINDS AND TEMPS BASED ON ONGOING
OUTFLOW AND FUTURE CONVECTIVE/OUTFLOW EVOLUTION. UPDATED PRODUCTS
AND IMAGES BEING SENT NOW.

25

&&

.PREV DISCUSSION... /ISSUED 329 AM CDT WED JUN 6 2012/
LATEST WATER VAPOR IMAGERY SHOWED THE SLOW-MOVING WARM CORE UPPER
LOW MOVING NORTHWARD INTO THE TEXAS PANHANDLE. NOCTURNAL
CONVECTION ASSOCIATED WITH THIS LOW HAS ONCE AGAIN DEVELOPED NEAR
SWEETWATER...LUBBOCK AND BIG SPRING. THIS ACTIVITY WILL TRY TO
SLOWLY MOVE EAST EARLY THIS MORNING...SIMILAR TO YESTERDAYS
STORMS. THIS CONVECTION IS BEGINNING TO LOOK BETTER ON RADAR AND
WILL LIKELY HELP TO STRENGTHEN THE LOW A BIT...DUE TO LATENT HEAT
PROCESSES. WOULD LIKE TO SEE PW VALUES HIGHER FOR SIGNIFICANT
INTENSIFICATION OF THE UPPER LOW...AS THE DRIER AIR TENDS TO LIMIT
THE HEAT FLUX. ANOTHER AREA OF CONVECTION IS ONGOING EAST OF THE
CWA...WITHIN A SHEAR AXIS ORIENTED FROM NORTHEAST OKLAHOMA INTO
SOUTHERN LOUISIANA. THIS ACTIVITY IS NOT EXPECTED TO IMPACT NORTH
TEXAS...EXCEPT FOR A ROGUE SHOWER OR THUNDERSTORM IN THE
NORTHEASTERN ZONES.

LATEST MODEL GUIDANCE BEGINS TO MOVE THE UPPER LOW EAST
TODAY...BUT THE MOVEMENT WILL CONTINUE TO BE SLOW...IMPACTED BY A
BLOCKING PATTERN ACROSS THE CONUS. LATEST HIGH RESOLUTION MODEL
OUTPUT IS NOT AS OPTIMISTIC ABOUT WIDESPREAD PRECIP TODAY. SEVERAL
WRF MEMBERS ONLY HAVE A LINE OF WEAK SHOWERS AND THUNDERSTORMS
PROGRESSING THROUGH THE NORTHERN HALF OF THE CWA MAINLY THIS
AFTERNOON. THIS SEEMS PLAUSIBLE AS THE MAIN FORCING ASSOCIATED
WITH THE UPPER LOW WILL REMAIN WEST OF THE REGION.

WE SHOULD BEGIN TO SEE MORE WIDESPREAD PRECIP IN OUR FORECAST AREA
WEDNESDAY NIGHT. THE UPPER LOW WILL BE POSITIONED CLOSER TO NORTH
TEXAS AND TONIGHTS ROUND OF NOCTURNAL CONVECTION WILL LIKELY FIRE
IN OUR WESTERN ZONES AND THEN MOVE EAST...WEAKENING IN THE MORNING
HOURS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY
ACROSS THE AREA THURSDAY NIGHT. ALTHOUGH THE BEST COVERAGE OF RAIN
IS EXPECTED TO BE IN THE OVERNIGHT HOURS...SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH PEAK DAYTIME HEATING.
THE GFS/ECMWF KEEP THE MAIN TRACK OF THE UPPER LOW FURTHER TO THE
NORTH THAN THE NAM. THE NAM IS PLACING MOST OF ITS QPF SOUTH OF
I-20...WITH THE GFS/ECMWF TO THE NORTH. WILL STICK WITH THE
NORTHERN SOLUTION...BUT THE EXACT LATITUDE THE MAIN FORCING
TRACKS...WILL DETERMINE WHO GETS THE MOST RAINFALL.

THE UPPER LOW WILL SLOWLY EXIT THE CWA BY FRIDAY NIGHT...AND WILL
END PRECIP CHANCES DURING THIS TIME FRAME FROM WEST TO EAST. HIGH
PRESSURE WILL BUILD IN BEHIND THE LOW AND HOT TEMPERATURES ARE
EXPECTED FOR THE WEEKEND. THE HOTTEST DAYS WILL LIKELY BE
SUNDAY/MONDAY AS 850 TEMPS OF 25-29C WILL SUPPORT SURFACE TEMPS IN
THE MIDDLE TO UPPER 90S.

THE GFS SENDS A DEEP LOW THROUGH THE NORTHERN PLAINS TUESDAY AND
THE MODEL IS PROGGING A COLD FRONT WITH PRECIP TO REACH THE
NORTHERN ZONES BY TUESDAY EVENING. NORTH TEXAS WILL STILL BE UNDER
THE INFLUENCE OF THE UPPER RIDGE...AND THIS SOLUTION DOES NOT SEEM
PLAUSIBLE. WILL SIDE WITH THE ECMWF...WHICH KEEPS THE FRONT/PRECIP
NORTH OF THE CWA. MEXMOS IS FORECASTING 30 POPS TUESDAY...BUT WILL
KEEP THE SILENT 10S IN THE FORECAST.

85/NH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  89  71  85  69  87 /  70  70  60  50  20
WACO, TX              93  72  88  70  89 /  50  40  30  40  20
PARIS, TX             89  66  87  65  85 /  50  60  40  50  30
DENTON, TX            87  70  85  68  86 /  70  70  60  50  20
MCKINNEY, TX          88  68  84  66  86 /  60  70  60  50  30
DALLAS, TX            89  72  85  69  87 /  70  70  50  50  30
TERRELL, TX           90  70  85  68  86 /  50  70  50  50  30
CORSICANA, TX         93  71  86  70  87 /  50  60  30  50  30
TEMPLE, TX            93  71  85  70  89 /  40  30  30  30  20
MINERAL WELLS, TX     87  69  83  68  85 /  70  70  60  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/25
Hazardous weather outlook, Jun 6, 2:29 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CDT WED JUN 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070830-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
329 AM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE LIKELY BY THIS EVENING GENERALLY
NORTH OF INTERSTATE 20...WITH A CHANCE OF THUNDERSTORMS ACROSS
THE REST OF NORTH TEXAS. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES WILL CONTINUE ACROSS ALL OF NORTH TEXAS
THROUGH FRIDAY NIGHT. THE THREAT FOR HEAVY RAINFALL AND FLOODING
ISSUES WILL CONTINUE...MAINLY ON THURSDAY. THE THREAT OF SEVERE
STORMS WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED SHOULD A FEW
THUNDERSTORMS BECOME STRONG TO SEVERE.

In the hours before

Special weather statement, Jun 6, 12:00 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
100 PM CDT WED JUN 6 2012

TXZ091-101-102-061830-
JACK TX-MONTAGUE TX-WISE TX-
100 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN JACK COUNTY
  SOUTHWESTERN MONTAGUE COUNTY
  NORTHWESTERN WISE COUNTY

AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF BRIDGEPORT...MOVING EAST AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT AND
CHICO.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3356 9763 3317 9766 3313 9802 3356 9798
TIME...MOT...LOC 1800Z 293DEG 12KT 3324 9791
Special weather statement, Jun 6, 12:18 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
118 PM CDT WED JUN 6 2012

TXZ091-061845-
MONTAGUE TX-
118 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MONTAGUE COUNTY

AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF NOCONA...MOVING NORTH AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3367 9773 3368 9794 3388 9794 3388 9793
      3386 9788 3386 9783 3388 9783 3391 9779
      3392 9779 3395 9773 3399 9768
TIME...MOT...LOC 1819Z 184DEG 16KT 3377 9783

The radar

The Dallas/Ft Worth radar (KFWS), 89 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

18 hail, 9 thunderstorm wind, 5 lightning. Local standard time, as filed.

Hail, Wise

When
June 6, 12:30 PM CST
Where
Wise County, 2.44 mi NE of Lake Bridgeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.241, -97.836

Quarter sized hail was reported at the Bridgeport Camp and Conference Center on Lake Bridgeport.

Thunderstorm Wind, Tarrant

When
June 6, 1:15 PM CST
Where
Tarrant County, 1.37 mi NE of Center Pt
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
32.944, -97.503

A 100-foot amateur radio tower off Peden Rd along the east shore of Eagle Mountain Lake was knocked down by severe thunderstorm winds. Severe thunderstorm winds also damaged the metal roof covering boats parked in the Lakeview Marina. The metal awning was partially peeled off. Power lines and trees were also knocked down.

Hail, Denton

When
June 6, 2:17 PM CST
Where
Denton County, 2.7 mi WSW of Lake Dallas
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.100, -97.070

Quarter sized hail was reported 1 mile northwest of Highland Village.

Hail, Collin

When
June 6, 2:50 PM CST
Where
Collin County, Plano
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.020, -96.720

Dime sized hail was reported in Plano.

Hail, Rockwall

When
June 6, 2:53 PM CST
Where
Rockwall County, 0.88 mi NNE of Rockwall
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.941, -96.442

Quarter sized hail was reported near State Highway 66 and FM 205 northeast of Rockwall.

Hail, Dallas

When
June 6, 3:00 PM CST
Where
Dallas County, Irving
Measured
1 in hail
Reported by
Public
Coordinates
32.820, -96.920

Quarter sized hail was reported in the north side of Irving.

Hail, Denton

When
June 6, 3:07 PM CST
Where
Denton County, 5.29 mi SE of Navo
Measured
2 in hail
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
33.176, -96.855

Hen egg sized hail was reported near Dallas North Tollway and Eldorado Parkway.

Thunderstorm Wind, Tarrant

When
June 6, 3:10 PM CST
Where
Tarrant County, 2.29 mi WSW of Seminary Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.663, -97.414

Sixty mph winds were estimated on Oakmont Blvd in Fort Worth. Four inch diameter tree limbs were knocked down.

Hail, Collin

When
June 6, 3:12 PM CST
Where
Collin County, 1.1 mi E of Frisco
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
33.152, -96.811

Ping pong ball sized hail was reported by the COOP Observer in Frisco.

Thunderstorm Wind, Tarrant

When
June 6, 3:15 PM CST
Where
Tarrant County, 0.85 mi SSE of Ft Worth
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
32.739, -97.345

A partial roof collapse occurred at the Wayside Plaza Apartments near Pennsylvania Ave and 9th Avenue in Fort Worth. Nearly half of the roof of a building was torn off. The damage was caused by a strong downburst.

Hail, Collin

When
June 6, 3:15 PM CST
Where
Collin County, Frisco
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.150, -96.830

Dime sized hail was reported in Frisco.

Hail, Johnson

When
June 6, 3:15 PM CST
Where
Johnson County, Joshua
Measured
1 in hail
Reported by
Public
Coordinates
32.470, -97.380

Quarter sized hail was reported in Joshua.

Hail, Grayson

When
June 6, 3:20 PM CST
Where
Grayson County, 3.7 mi ENE of Sherman
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
33.651, -96.511

Nickel sized hail was reported by a CoCoRaHS observer located 3.7 miles east-northeast of Sherman.

Hail, Grayson

When
June 6, 3:24 PM CST
Where
Grayson County, Denison
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.750, -96.550

Dime sized hail was reported in Denison.

Thunderstorm Wind, Collin

When
June 6, 3:30 PM CST
Where
Collin County, 2.43 mi SSW of Forest Grove
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
33.086, -96.629

Several fences and medium trees were down in the area around Malone Road and Bethany Dr in Allen.

Thunderstorm Wind, Collin

When
June 6, 3:35 PM CST
Where
Collin County, 1.87 mi ENE of Foot
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.230, -96.720

Sixty mph winds were estimated west of McKinney.

Thunderstorm Wind, Tarrant

When
June 6, 3:38 PM CST
Where
Tarrant County, 0.9 mi WNW of Kennedale
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.657, -97.233

Strong thunderstorm winds knocked down 2-3 tree branches along West Kennedale Pkwy. At a business in the 700 block of West Kennedale Pkwy, some trim was removed from the building, street signs were turned around, and an office door was sucked open. Power lines were also knocked down in the area.

Hail, Collin

When
June 6, 3:50 PM CST
Where
Collin County, 2 mi E of Wylie
Measured
1 in hail
Reported by
Public
Coordinates
33.020, -96.516

Hail up to the size of quarters was reported 2 miles east of Wylie. Most of the hail was pea to penny sized with a few nickel and quarter sized hailstones.

Hail, Dallas

When
June 6, 3:50 PM CST
Where
Dallas County, 1.47 mi N of East Dallas
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.791, -96.750

Dime to nickel sized hail was reported at East Grand Ave and Interstate 30.

Thunderstorm Wind, Dallas

When
June 6, 3:50 PM CST
Where
Dallas County, 1.47 mi N of East Dallas
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.791, -96.750

Sixty mph winds were estimated at East Grand Ave and Interstate 30 in Dallas.

Hail, Dallas

When
June 6, 4:08 PM CST
Where
Dallas County, 0.45 mi N of Highland Park
Measured
0.75 in hail
Reported by
Public
Coordinates
32.827, -96.770

Penny sized hail was reported just south of Greenville Ave and Mockingbird Ln in Dallas.

Lightning, Denton

When
June 6, 4:10 PM CST
Where
Denton County, 1.5 mi NE of Hebron
Property damage
$60,000
Reported by
Broadcast Media
Coordinates
33.045, -96.861

Theatre 166 at Crosspointe Church in Carrollton was damaged by a lightning strike that struck the center of the building's roof. The strike caused part of the roof to collapse and some of the outer walls to buckle. Some electronic equipment inside was damaged.

Hail, Dallas

When
June 6, 4:13 PM CST
Where
Dallas County, 2.51 mi NW of Mesquite
Measured
0.75 in hail
Reported by
Public
Coordinates
32.792, -96.634

Penny sized hail was reported near Highway 80 and Gross Road.

Hail, Dallas

When
June 6, 4:15 PM CST
Where
Dallas County, 2.46 mi NNE of Garland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.953, -96.613

Penny sized hail was reported at the Firewheel Town Center in Sachse.

Lightning, Denton

When
June 6, 5:20 PM CST to 5:40 PM CST
Where
Denton County, 1.42 mi ENE of Carney
Property damage
$70,000
Reported by
Newspaper
Coordinates
33.090, -96.859

Lightning started a fire in a single-story home in the Colony. The fire consumed the garage which contained a vehicle and also damaged the attic.

Hail, Navarro

When
June 6, 5:50 PM CST
Where
Navarro County, 1 mi N of Corsicana to 3 mi SW of Rice
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.114, -96.470

Penny sized hail was reported from 3 miles southwest of Rice to 1 mile north of Corsicana.

Thunderstorm Wind, Navarro

When
June 6, 5:50 PM CST
Where
Navarro County, 1 mi N of Corsicana
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.114, -96.470

A few trees up to 10 in diameter were snapped approximately 1 mile north of Corsicana.

Lightning, Tarrant

When
June 6, 6:00 PM CST
Where
Tarrant County, 0.45 mi NNE of Pantego
Property damage
$30,000
Reported by
Newspaper
Coordinates
32.726, -97.147

Lightning started a fire at an office building in Arlington. The fire damaged the attic but smoke and water damaged the other two floors.

Lightning, Dallas

When
June 6, 6:00 PM CST
Where
Dallas County, Grand Prairie
Property damage
$30,000
Reported by
Newspaper
Coordinates
32.750, -96.980

Lightning started a fire at a house in south Grand Prairie.

Thunderstorm Wind, Van Zandt

When
June 6, 6:15 PM CST
Where
Van Zandt County, Wills Pt
Measured
48 kt (55 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
32.700, -96.000

A tree fell on and damaged a home near Wills Point.

Hail, Leon

When
June 6, 9:10 PM CST
Where
Leon County, Centerville
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
31.250, -95.980

Dime sized hail was reported by the COOP Observer in Centerville.

Lightning, Hill

When
June 7, 2:00 AM CST
Where
Hill County, Hillsboro
Property damage
$69,000
Reported by
Newspaper
Coordinates
32.000, -97.130

Lightning struck the Hill County Law Enforcement Center damaging much of the electrical equipment at the building. The cost to repair all the damaged equipment was quoted around $68,605.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386448, 386449, 386450, 386454, 386451, 391429, 386453, 386455, 390427, 386456, 386458, 386459, 386463, 388245, 386457, 388211, 392918, 388227, 388229, 388233, 388244, 391411, 388238, 388240, 391424, 388241, 388242, 391413, 391416, 388243, 390428, 390430.